Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

197 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is Depakote better than encorate chrono to prevent seizures?

My hubby had seizure in the year 2011.After that he had take Encorate chrono 300 mg for 1 year.later he took lonazepam at night along with encorate chrono(twice a day) for another 1 year.in 2013 he stopped taking medicine in the month of October.he was fine for 2 months,later in the month of December he had seizure again.currently he started taking Depakote500 mg (as prescribed by doctor).but he feels tired through out the day and has stomach upset problems too. My question is Depakote is better than encorate chrono?or is there any alternate medicine for depakote so that there is no side effects for him? Thank you.
Fri, 29 Mar 2019
Report Abuse
Question is related to
Drug/Medication
Medical Topics
General & Family Physician 's  Response
Hello,

Depakote is a medication known as an anticonvulsant that is used to treat the manic symptoms of bipolar disorder. It is a minor variant of encorate chrono.

Valproic acid and its derivative, Divalproex, are oral drugs that are used for the treatment of convulsions, migraines and bipolar disorder.

The active ingredient in both products is valproic acid. Divalproex is converted to valproic acid in the stomach.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr AJEET SINGH, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Respected Doctor, My daughter was born as a normal child but at her 11th Month was suffered with Meningitis fever and shunt process has been done due to several cell damage.All these 15 years Now she is Bedridden who couldn t speak and all her foods in liquid state only. Sir the problem is all these 15 years she had a frequent fits and it was more than 25 times a day till Last 6/7 years. After consulted with another Neurologist here in Salem. He advised us following medicines:- somiel 1mg thrice a day, encorate chrono 500mg twice a day, levipil xr 500mg twice aday & oxetol 300 mg twice a day. Even she suffer 4/5 time a day by fits. Now our major issue is in recent time of 2 months she make noise by shaking her head as well opening mouth too. The same doctor said this is due to Behaviour problem and suggest to increase oxetol 450mg from 300mg and feeding accordingly past two weeks and now I can say that she is some what ok. Dear sir, is there any other medicine to control her fits. Please advice as our whole family was desperate all these years. Medical History Baby born as normal child,But on her 11th month was sufferd with miningitis fever in which effected into several cell damage.Dr s said some infction might have occurred in head due to injury.Shunt treatment was done on her at the age of one.But there was several fitts (24/25 times a day) which it is controlled to 4-5 time now. Please advice. Thanks. Joseph.

doctor1 MD

Dear doctor, My 14 year son has been experiencing partial partial seizure with frequency of may be more than 6 months to one year. As we have observed that most of the time the seizure have come he was under stress (may be we had scolded him due to some undesirable act he had committed). we had him done all the tests thro a neurologist and some problem has been found in the in the EEG report. Is the problem hereditary as I too have encountered seizure once in a while (due to situation base stress or during urination sometimes). He has been advised encorate chrono 300 twice a day. Dear sir, is the medicine safe and OK. Om Prakash

doctor1 MD

Hi, I am writing for my brother. He is 17 years old and recently he had seizures and the Doctor advised to take ENCORATE CHRONO 200*2 tablets daily. Yesterday he had a seizure again and when we consulted the doctor, he advised to take ENCORATE CHRONO 500 *3 daily. So is there any side effects for the medicine at such high dose and how long should he continue..? Thanks

Recent questions on  Mood stabilizer

doctor1 MD

Najma 72 years old weight 70 kg she is EPILEPSY patient from 6 years Hypertensive from 10 years Diabetic 20 years but diet control no medicine from 5 years Urinary track infection oftenly AF 2 years back cause low potassium and some time hyponatrimia Medicine she is taking are EPIVAL 500 1.5 + 1 + 1.5 DYHIDAN 100 0 + 0 + 3 NORVASC 5 mg 1 + 0 + 0 MEROL 25 mg 1 + 0 + 0 folic acid cualson D multi vitamin cause of UTI she mostly on anti biotic problem is the Seizures they are not going stop she suffer from seizure about once in a month she is going so week and full dose of epileptic medicine the level of medicine are going low serum phenytoin 12.8 serum valproic acid 36.7 what should we do?

doctor1 MD

my daughter is talking 200mg of carbamazepine and Flouxotine100 mg but stopped cold turkey over 30 days ago. We had notice a change in her., her husband said something about her not taking her meds and she actuallu lost it started punching him in the face bite his arm and leg.as he trying to restarin her she keep on hitting him ! is this argressiveness and violence normal and her not remembering scares all of us

doctor1 MD

My hubby had seizure in the year 2011.After that he had take Encorate chrono 300 mg for 1 year.later he took lonazepam at night along with encorate chrono(twice a day) for another 1 year.in 2013 he stopped taking medicine in the month of October.he was fine for 2 months,later in the month of December he had seizure again.currently he started taking Depakote500 mg (as prescribed by doctor).but he feels tired through out the day and has stomach upset problems too. My question is Depakote is better than encorate chrono?or is there any alternate medicine for depakote so that there is no side effects for him? Thank you.

doctor1 MD

I ve been experincing alot of arms and legs tingling and dizziness almost daily I m currently on Depakote, zoloft, Trazodone, and Visteral for my bipolar disorder and never felt these things before I started the meds, so I m thinking it s got something to do with the meds. I get vertigo alot, and actually had to call an ambulance one time and go to the hospital cuz I was so incredibly woozy I almost passed out and was vomiting alot! Felt horrible.

doctor1 MD

I have an very severe anxiety disorder and am taking 5mg of diazepam twice a day and it is not helping me that much with my anxiety.....One dr. gave me zoloft several years ago, and worked well except for weight gain. I have a new dr. right now...

doctor1 MD

My 26 yr old son was depressed at the beginning of th year and was prescribed prozac . This precipitated manic episode from mar-jun, during which he was taken off prozac, put on lithium (450) mg, then fell into a severe depression . He was then...

doctor1 MD

Would a doctor prescribe Zoloft and depakote at the same time for severe depression?